Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 172, NWS Raleigh, NC

August 18, 2014Edgecombe County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 18, 2014, 6:58 PM EDT for Edgecombe County, North Carolina. It was in force for 17 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2014, 6:58 PM EDT (22:58 UTC)
Expired
Aug 18, 2014, 7:15 PM EDT
In force
17 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Edgecombe County, NC

The radar

The Raleigh/Durham radar (KRAX), 82 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 7:05 PM EDTHAIL 0.88Macclesfield, NC
Aug 18, 7:05 PM EDTHAIL 1Macclesfield, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
415 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WUUS52 KRAH 182258
SVRRAH
NCC065-182315-
/O.NEW.KRAH.SV.W.0172.140818T2258Z-140818T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 715 PM EDT

* AT 658 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED 13 MILES SOUTH OF TARBORO...AND
  MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PINETOPS AND MACCLESFIELD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3576 7752 3568 7766 3573 7772 3584 7762
      3577 7750
TIME...MOT...LOC 2258Z 310DEG 25KT 3573 7763 
$$

WSS
1 follow-up statement
401 
WWUS52 KRAH 182312
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT MON AUG 18 2014

NCC065-182322-
/O.EXP.KRAH.SV.W.0172.000000T0000Z-140818T2315Z/
EDGECOMBE NC-
712 PM EDT MON AUG 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EDGECOMBE COUNTY
WILL EXPIRE AT 715 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3576 7752 3568 7766 3573 7772 3584 7762
      3577 7750
TIME...MOT...LOC 2311Z 310DEG 25KT 3573 7763 

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:58 PM EDT, 3 hours earlier.

Area forecast discussion, Aug 18, 3:58 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT MON AUG 18 2014

.SYNOPSIS...A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE
REGION THROUGH MID-WEEK IN ASSOCIATION WITH A NORTHWEST FLOW ALOFT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM MONDAY...

OVERVIEW: AS OF 19Z...A POTENT SHORTWAVE LOCATED OVER SOUTHERN VA
INVOF SOUTH HILL WILL CONTINUE TO TRACK EAST TOWARD VIRGINIA BEACH
AND ELIZABETH CITY THROUGH 00Z. ANOTHER SHORTWAVE WAS CENTERED
UPSTREAM NEAR LYNCHBURG VA...ON THE HEELS OF THE PRIOR WAVE. YET
ANOTHER DISTURBANCE WAS LOCATED OVER UPSTATE SC AND WILL TRACK
SLOWLY EAST ALONG OR NEAR THE NC/SC BORDER THROUGH THIS EVE. WITH
SUCH A COMPLICATED PATTERN...UNCERTAINTY IN CONVECTIVE EVOLUTION
REMAINS HIGH THIS AFT/EVE. PERVASIVE CLOUD COVER/PRECIP NORTH OF HWY
64 AND A MINIMUM IN 925 MB MOISTURE OVER MOST OF THE AREA PRIOR TO
17Z LARGELY SUPPRESSED DIURNAL DESTABILIZATION. HOWEVER...BOTH
DECREASING CLOUD COVER AND RICH LOW-LEVEL MOISTURE ADVECTION (~19C
DEWPT AT 925 MB) FROM THE SOUTHWEST HAVE RESULTED IN RAPID
DESTABILIZATION THE PAST SEVERAL HRS...WITH MODERATE TO STRONG
MLCAPE (2000-2500 J/KG) PER 19Z SPC MESOANALYSIS.

PRECIP/TEMPS: GIVEN THE PRESENCE OF SEVERAL SHORTWAVES POISED TO
BRUSH BOTH THE NORTHERN/SOUTHERN PERIPHERY OF CENTRAL NC...DEEP
MOISTURE (PWAT 1.75-2.00") AND MODERATE INSTABILITY...EXPECT
CONVECTION TO INCREASE IN COVERAGE/INTENSITY LATE THIS AFT/EVE...
WITH A LOW CHANCE LINGERING OVERNIGHT. LOWS TONIGHT IN THE LOWER
70S.

SEVERE THREAT: A FAVORABLE COMBINATION OF INSTABILITY AND LOW/DEEP
LAYER SHEAR HAS EMERGED THIS AFTERNOON IN THE TRIAD...WHERE A WEAK
MESOLOW HAS DEVELOPED ALONG A BAROCLINIC ZONE GENERATED BY
DIFFERENTIAL HEATING/EVAP COOLING. IN THIS AREA...CONVECTIVE
PARAMETERS WOULD SUGGEST A POTENTIAL FOR SUPERCELLULAR ORGANIZATION
AND PERHAPS AN ISOLD TORNADO. OUTSIDE OF THIS LOCALLY FAV
ENVIRONMENT...STRON INSTABILITY AND UNIDIRECTIONAL DEEP LAYER SHEAR
ON THE ORDER OF 20-30 KT (STRONGEST NORTH) WOULD SUGGEST CONVECTION
WILL TAKE ON EITHER MULTICELL/SUPERCELLULAR CHARACTERISTICS WITH A
POTENTIAL TO PRODUCE DAMAGING WINDS AND MARGINALLY SVR HAIL THROUGH
00-03Z THIS EVENING. -VINCENT

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 330 PM MONDAY...

EXPECT PRECIP CHANCES NEAR OR SLIGHTLY ABOVE CLIMATOLOGY...AROUND 30-
40%...IN ASSOC/W A PATTERN OF WNW/NW FLOW ALOFT AND ABOVE NORMAL
MOISTURE. -VINCENT

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 220 PM MONDAY...

THE MAJOR PROBLEM THROUGH THE LONG TERM PERIOD WILL BE DISCERNING
WHEN AND WHERE A HIGHER PROBABILITY OF PRECIPITATION WILL OCCUR.
THERE IS GOOD MODEL CONSENSUS AS TO THE TRANSITION TO A LARGER SCALE
BLOCKING PATTERN OVER THE EASTERN CONUS THROUGH THE WEEKEND. THE
GRADUAL MIGRATION OF AN UPPER LOW ACROSS THE GREAT LAKES AND OFF THE
MID ATLANTIC COAST WEDNESDAY THROUGH FRIDAY WILL AMPLIFY INTO A
DEEPER UPPER TROF DOWN THE COAST INTO EARLY NEXT WEEK. CONCURRENT
AMPLIFICATION OF AN UPPER RIDGE WEST OF THE AREA WILL PRODUCE
PERSISTENT NORTHWEST FLOW WHICH WILL PRESENT THE USUAL PROBLEMS WITH
TIMING FEATURES THAT WILL BE STEERED INTO THE AREA. AIRMASS WILL BE
REASONABLY WARM (UPPER 80S TO LOW 90S) AND MOIST...PW ~1.5 INCHES...
BUT MOISTURE ADVECTION WILL BE HAMPERED BY WESTERLY FLOW ACROSS THE
DEEP SOUTH...SO CHANCES OF RAIN WILL BE IN THE CLIMATOLOGICAL
RANGE...30 PERCENT-ISH...WEDNESDAY THROUGH FRIDAY.

A COOL SURGE WILL PROGRESS SOUTH AND ACROSS THE AREA FRIDAY NIGHT AS
HIGH PRESSURE OVER FAR EASTERN CANADA IS SHUNTED DOWN THE EASTERN
SLOPES OF APPALACHIANS. THIS WILL ENHANCE A COASTAL TROF IN PLACE
OFFSHORE AND RESULT IN DEEP NORTH TO NORTHEAST FLOW WITH
ACCOMPANYING MOIST AND COOLER MARINE-FLAVORED AIRMASS PERSISTING
THROUGH MONDAY. ISENTROPIC LIFT WILL BE MINIMAL...AND MID LEVEL
FEATURES IN THE NORTHWEST FLOW WILL BE NIL-CONFIDENCE THIS FAR IN
ADVANCE. WOULD EXPECT PATCHY LIGHT RAIN/SHOWERS TO BE THE
PREDOMINANT TYPE OF PRECIP...WITH POTENTIAL FOR CONVECTION HINGING
ON UPSTREAM FEATURES WE MIGHT SEE 24-48 HOURS IN ADVANCE.
THICKNESSES WOULD INDICATE A 3-5 DEGREE COOL DOWN FOR SATURDAY...AND
ANOTHER 1-2 DEGREES SUNDAY AND MONDAY. THIS WOULD KEEP US IN THE MID
TO UPPER 80S EACH DAY...WHICH IS MORE LIKELY TO ERR ON THE HIGH SIDE
GIVEN THE LOOK OF THE PATTERN AND POTENTIAL FOR SOCKING IN SOME
SATURATED MARINE LAYER AIR OVERNIGHT WITH ACCOMPANYING DENSE FOG/LOW
STRATUS TO START THE DAYS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 1115 AM MONDAY...

24-HR TAF PERIOD: PERIODS OF MVFR CEILINGS AND VISBYS ASSOCIATED
WITH SHOWERS AND THUNDERSTORMS ARE EXPECTED AT MOST IF NOT ALL
TERMINALS THROUGH THIS EVENING. WINDS WILL BE LIGHT/VARIABLE AT
NORTHERN TERMINALS AND SOUTHWEST AT 5-10 KT AT SOUTHERN TERMINALS
(FAY). A PERIOD OF SUB-VFR CEILINGS AND/OR FOG WILL BE POSSIBLE AT
ALL TERMINALS EARLY TUE MORNING (08-13Z)...WITH THE BEST CHANCE IN
AREAS THAT RECEIVE RAINFALL THIS AFT/EVE...THOUGH CONFIDENCE REMAINS
TOO LOW TO INCLUDE MENTION THEREOF WITH THE 18Z TAF ISSUANCE.

LOOKING AHEAD: EXPECT A CLIMATOLOGICAL POTENTIAL FOR AFT/EVE SHOWERS
AND STORMS THROUGH MID TO LATE WEEK...ALONG WITH A POTENTIAL FOR FOG
AND/OR LOW CEILINGS DURING THE EARLY MORNING HOURS. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...MLM
AVIATION...VINCENT
Hazardous weather outlook, Aug 18, 4:32 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT MON AUG 18 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-192045-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
432 PM EDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THIS EVENING AS A
PAIR OF UPPER LEVEL DISTURBANCES TRACK ACROSS THE REGION. A FEW
STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING
WINDS. THE POTENTIAL FOR ISOLATED SEVERE WEATHER WILL BE HIGHEST
NORTH OF HIGHWAY 64. A BRIEF TORNADO CANNOT BE RULED OUT NEAR THE
INTERSTATE 85 CORRIDOR WHERE A BROAD AREA OF LOW PRESSURE HAS
RECENTLY DEVELOPED ALONG A WEAK FRONTAL ZONE NEAR THE VIRGINIA
BORDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Aug 18, 4:55 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT MON AUG 18 2014

NCZ008-009-182200-
VANCE-GRANVILLE-
455 PM EDT MON AUG 18 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN VANCE AND
CENTRAL GRANVILLE COUNTIES UNTIL 600 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF BUTNER...OR 9 MILES WEST OF
OXFORD...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...KITTRELL...STEM...BEREA...GILLBURG...SOUTH
HENDERSON AND LAKE BUTNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

LAT...LON 3630 7828 3626 7831 3623 7834 3623 7838
      3617 7842 3616 7843 3617 7845 3617 7847
      3618 7848 3618 7849 3615 7851 3620 7880
      3636 7877
TIME...MOT...LOC 2054Z 283DEG 19KT 3626 7875

77
Special weather statement, Aug 18, 5:54 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT MON AUG 18 2014

NCZ009-026-182300-
VANCE-FRANKLIN-
554 PM EDT MON AUG 18 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN VANCE AND
NORTHERN FRANKLIN COUNTIES UNTIL 700 PM EDT...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KITTRELL...OR 8 MILES NORTHWEST OF
LOUISBURG...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOUISBURG...FRANKLINTON...KITTRELL...CENTERVILLE AND INGLESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

LAT...LON 3628 7840 3627 7831 3625 7819 3626 7817
      3624 7816 3625 7813 3621 7811 3621 7805
      3620 7801 3603 7812 3610 7852 3615 7851
      3617 7850 3618 7851 3628 7849
TIME...MOT...LOC 2154Z 277DEG 21KT 3618 7841

ELLIS
Special weather statement, Aug 18, 5:59 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT MON AUG 18 2014

NCZ042-078-182245-
WAYNE-JOHNSTON-
559 PM EDT MON AUG 18 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN WAYNE AND
SOUTHEASTERN JOHNSTON COUNTIES UNTIL 645 PM EDT...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF GOLDSBORO...MOVING EAST AT 25
MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WALNUT CREEK...SEVEN SPRINGS...ELROY...CLIFFS OF THE
NEUSE STATE PARK...BROGDEN...GRANTHAM AND MAR-MAC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3534 7782 3518 7783 3518 7784 3526 7828
      3529 7830 3528 7832 3544 7820 3542 7782
      3540 7780 3538 7780
TIME...MOT...LOC 2159Z 280DEG 24KT 3533 7812

WSS
Special weather statement, Aug 18, 6:05 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EDT MON AUG 18 2014

NCZ025-041-182245-
WAKE-DURHAM-
605 PM EDT MON AUG 18 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTH CENTRAL WAKE
AND SOUTHERN DURHAM COUNTIES UNTIL 645 PM EDT...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DURHAM...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...WILLIAM B UMSTEAD STATE PARK...BETHESDA...
GORMAN...FALLS LAKE STATE REC AREA...PURNELL...FALLS LAKE...
ROLLINGVIEW MARINA AND FALLS LAKE BOAT RAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3603 7856 3585 7857 3593 7898 3603 7897
      3607 7868
TIME...MOT...LOC 2204Z 271DEG 24KT 3597 7895

77
Special weather statement, Aug 18, 6:19 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT MON AUG 18 2014

NCZ038>040-073>075-182330-
MONTGOMERY-RANDOLPH-CHATHAM-MOORE-DAVIDSON-STANLY-
619 PM EDT MON AUG 18 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHERN
MONTGOMERY...SOUTHERN RANDOLPH...SOUTHWESTERN CHATHAM...NORTHWESTERN
MOORE...SOUTHEASTERN DAVIDSON AND NORTHEASTERN STANLY COUNTIES UNTIL
730 PM EDT...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
ASHEBORO TO 11 MILES WEST OF SEAGROVE TO 13 MILES NORTH OF PLYLER...
AND MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...ALBEMARLE...TROY...NORTH CAROLINA ZOO...BADIN LAKE...
BISCOE...GOLDSTON...SEAGROVE...BADIN AND DENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3550 8030 3551 8018 3558 8021 3563 8026
      3569 8007 3573 7974 3565 7909 3555 7921
      3557 7924 3553 7927 3556 7929 3554 7932
      3553 7931 3552 7935 3546 7935 3540 7942
      3526 8006 3544 8034
TIME...MOT...LOC 2219Z 295DEG 22KT 3571 7971 3561 7997 3555 8036

77
Local storm report, Aug 18, 6:50 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             1 ENE STANTONSBURG      35.61N  77.81W
08/18/2014  M1.00 INCH       WILSON             NC   PUBLIC

            QUARTER SIZE HAIL REPORTED AT THE PIGGLY WIGGLY IN
            STANTONSBURG

&&

EVENT NUMBER RAH1401635

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:26 PM EDTSpecial Weather StatementRAHHoke, Scotland64 min
Aug 18, 3:32 PM EDTSpecial Weather StatementRAHCumberland, Hoke58 min
Aug 18, 3:50 PM EDTSpecial Weather StatementRAHForsyth55 min
Aug 18, 4:12 PM EDTSpecial Weather StatementRAHOrange63 min
Aug 18, 4:27 PM EDTSpecial Weather StatementRAHPerson63 min
Aug 18, 4:38 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange44 min
Aug 18, 4:40 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth65 min
Aug 18, 4:55 PM EDTSpecial Weather StatementRAHGranville65 min
Aug 18, 5:20 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph55 min
Aug 18, 5:25 PM EDTTornado WarningRAHFranklin, Granville, Vance35 min
Aug 18, 5:45 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson45 min
Aug 18, 5:54 PM EDTSpecial Weather StatementRAHFranklin66 min
Aug 18, 5:59 PM EDTSpecial Weather StatementRAHWayne46 min
Aug 18, 6:04 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Orange, Randolph56 min
Aug 18, 6:05 PM EDTSpecial Weather StatementRAHDurham40 min
Aug 18, 6:09 PM EDTSevere Thunderstorm WarningRAHWayne16 min
Aug 18, 6:15 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson45 min
Aug 18, 6:19 PM EDTSpecial Weather StatementRAHMontgomery, Randolph71 min
Aug 18, 6:24 PM EDTAreal Flood AdvisoryRAHDurham3 hr
Aug 18, 6:28 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson28 min
Aug 18, 7:01 PM EDTSpecial Weather StatementRAHWake74 min
Aug 18, 7:06 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash54 min
Aug 18, 7:21 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson39 min
Aug 18, 7:28 PM EDTSevere Thunderstorm WarningRAHChatham, Franklin, Johnston, Lee, Nash, Wake47 min
Aug 18, 7:42 PM EDTAreal Flood AdvisoryRAHWake3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.